MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT205
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Section g4: the rt205 adult ventilator circuit is not sold in the usa but is similar to a product which is sold in the usa.The 510(k) for that product is k983112.Section h11: the subject rt205 adult ventilator circuit and additional information has been requested to be returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan, via a fisher & paykel (f&p) healthcare field representative, that multiple rt205 adult ventilator circuits failed the pre-use ventilator leak test prior to patient use.There was no reported patient harm.
 
Additional Manufacturer Narrative
(b)(4).Section g4: the rt205 adult ventilator circuit is not sold in the usa but is similar to a product which is sold in the usa.The 510(k) for that product is k983112.Section h11: method: six rt205 adult ventilator circuits were returned to fisher & paykel (f&p) healthcare in new zealand for evaluation, where they were visually inspected and leak tested.Results: visual inspection of the returned devices identified no damage to any part of the breathing circuits.Leak testing confirmed the reported leaks for four of the returned devices.Further investigation identified that the leaks were coming through a buldge in the bowl of the water trap, affecting the seal between the lid and the bowl.Conclusion: the reported leaks were confirmed and may have been due to misassembly, leading to the water trap bowl not fully engaging with the lid.The water trap of the breathing circuit consists of two parts, a lid and a bowl, which can be separated to allow the user to empty the water trap.The user instructions for the rt205 adult ventilator circuit states the following: check all connections are tight before use.Visually inspect breathing sets for damage (e.G.Crushed tube or cracked connector) before use and replace if damaged.Perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.Ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.Appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22778868
Report Number9611451-2025-00736
Device Sequence Number9342211
Product Code BZE
UDI-Device Identifier09420012430410
UDI-Public(01)09420012430410(10)2103442162(11)241030(17)291030
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT205
Device Catalogue NumberRT205
Device Lot Number2103442162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer10/12/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P HEALTHCARE MR850GJU RESPIRATORY HUMIDIFIER; F&P HEALTHCARE MR850GJU RESPIRATORY HUMIDIFIER; PURITAN BENNETT 980 VENTILATOR; PURITAN BENNETT 980 VENTILATOR
Patient SexUnknown